Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 7, 2005, 2:58 AM CDT for Benton County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 2:58 AM CDT (07:58 UTC)
- Expired
- May 7, 2005, 3:49 AM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Benton County, IA
The radar
The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 070759 SVRDVN IAC011-070845- /O.NEW.KDVN.SV.W.0024.050507T0758Z-050507T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 AM CDT SAT MAY 7 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA THIS INCLUDES THE CITY OF VINTON * UNTIL 345 AM CDT * AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GARRISON...OR ABOUT 6 MILES EAST OF DYSART...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARRISON BY 305 AM CDT MOUNT AUBURN BY 320 AM CDT VINTON BY 330 AM CDT URBANA BY 345 AM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4226 9232 4208 9228 4209 9184 4230 9183 $$ DLF
2 follow-up statements
000 WWUS53 KDVN 070814 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 313 AM CDT SAT MAY 7 2005 IAC011-070845- /O.CON.KDVN.SV.W.0024.000000T0000Z-050507T0845Z/ BENTON IA- 313 AM CDT SAT MAY 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 AM CDT FOR NORTHERN BENTON COUNTY... AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GARRISON...OR JUST NORTHWEST OF VINTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GARRISON BY 305 AM CDT 5 MILES SOUTH OF MOUNT AUBURN BY 315 AM CDT VINTON BY 320 AM CDT VINTON MEMORIAL AIRPORT BY 325 AM CDT CHENEY BY 340 AM CDT URBANA AND 6 MILES SOUTH OF SPENCERS GROVE BY 345 AM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4226 9232 4208 9228 4209 9184 4230 9183 $$ DLF
000 WWUS53 KDVN 070849 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 348 AM CDT SAT MAY 7 2005 IAC011-070858- /O.EXP.KDVN.SV.W.0024.000000T0000Z-050507T0845Z/ BENTON IA- 348 AM CDT SAT MAY 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENTON COUNTY EXPIRED AT 345 AM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING PEA SIZE HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. LAT...LON 4226 9232 4208 9228 4209 9184 4230 9183 $$ DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:25 PM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, May 6, 3:25 PM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CDT FRI MAY 6 2005 .SYNOPSIS... A WEAK COLD FRONT STRETCHES FROM THE U.P. OF MICHIGAN TO NORTHERN IOWA EARLY THIS AFTERNOON...AS CONTINUES TO MAKE VERY SLOW PROGRESS SOUTH. A LARGE CUMULUS FIELD IS FOUND SOUTH OF THE FRONT...WITH SOME MODERATE CUMULUS NOTED IN NORTHERN PORTIONS OF THE CWA...INTO WISCONSIN. MOISTURE CONVERGENCE HAS HELPED BRING DEWPOINTS INTO THE LOWER TO MID 50S...AS CAPE GRADUALLY BUILDS. ALOFT...THE UPPER RIDGE IS FOUND JUST TO THE WEST...AND A WEAK SHORT WAVE IS TRYING TO TOP IT. THIS IS BRINGING ISOLATED STORMS TO EXTREME NORTHERN KS...TO SOUTHEAST SD. THIS ACTIVITY SHOULD BE THE EARLY STAGES OF THE MCS ACTIVITY LATER TONIGHT. && .SHORT TERM...(TONIGHT AND SATURDAY) WILL HOLD ONTO SLIGHT CHC POPS EARLY THIS EVENING IN THE NORTH SINCE MODERATE CU IS BUILDING IN ADVANCE OF THE FRONT...BUT THE REST OF THE CWA SHOULD BE TOTALLY DRY TIL LATER TONIGHT...WHEN THE LLJ CAN VEER TOWARD THE AREA. AS THIS OCCURS...STRONG MOISTURE CONVERGENCE IS LIKELY IN THE WEST AND NORTH...WITH 40 TO 50KT LLJ WINDS CONVERGING INTO THAT AREA. WILL KEEP POPS TO LOW END LIKELIES NORTHWEST...TO ONLY SLIGHT CHANCE ALONG AND SOUTH OF INTERSTATE 80...SINCE THE TIMING OF THE EVENT MAY ACTUALLY END UP BRING MORE SATURDAY MORNING THAN TONIGHT. WILL CONTINUE THESE POPS INTO SATURDAY MORNING...BEFORE ANOTHER ROUND OF SCATTERED STORMS MAY POP UP IN THE CENTRAL AND NORTH LATER IN THE DAY DUE TO HEATING ALONG THE STALLED OUT BOUNDARY. HIGHS WILL BE LOWER 70S NORTH...TO AROUND 80 SOUTH. THE HUMIDITY WILL BE NOTICEABLY HIGHER...WITH DEWPOINTS AROUND 60S NEAR THE FRONT( I-80 ). ..ERVIN.. && .LONGER TERM...(SATURDAY NIGHT THROUGH NEXT FRIDAY) TEMPORARY OMEGA BLOCK TYPE UPPER RIDGE WILL CONTINUE TO OCCUPY THE WESTERN GRT LKS SAT NIGHT THRU SUNDAY...BUT WILL LOOK TO MOVE OFF EAST ENOUGH FOR THE LOCAL AREA TO BECOME UNDER ITS WEST SIDE. THIS MAY ALLOW VORT PROPAGATION UP OUT OF THE SOUTHERN PLAINS AND POSSIBLY UP ACRS EASTERN IA BY SUNDAY AFTERNOON AND EVENING FOR UPPER SUPPORT OVER INCREASINGLY MORE JUICED ATMOSPHERE(CAPES APPROACHING 2K J/KG) FOR STORM PRODUCTION SUNDAY AFTERNOON AND EVENING. PROBLEM WITH ROBUST BUT NON CONVERGING LLJ/H85 MB FLOW IS THE LACK OF A FOCAL POINT... AND MAY JUST BE WIDELY SCTRD SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. MOST IMPRESSIVE DEEP CONVECTIVE INDICES REMAIN TO THE WEST OF THE AREA ON SUNDAY...BUT THERE IS THE POSSIBILITY OF A INSTABILITY WING OVERLAID WITH THTA-E RIDGE AXIS SWEEPING UP THE WESTERN CWA TO FUEL STORM ACTIVITY. BACK TO SAT NIGHT...BEST 1000-H85 MB THTA-E ADVECTION SHIFTS TO THE NORTH OF THE CWA ACRS MN AND WI ON ENHANCED LLJ NOSE AS THE NIGHT PROGRESSES...SO AFTER WALKING OUT THUNDERSTORM CHANCE ACRS THE NORTH HALF SAT EVENING... REST OF THE NIGHT MAY BE QUIET. WITH SOUTHERLY FLOW AT THE SFC AND HIGHER DPTS...TEMPS MAY NOT DIP BELOW 60 DEGREES. DEPENDING ON EXTENT OF CONVECTION AND CLOUD DEBRIS ON SUNDAY...FCST SOUNDINGS WITH EVEN MODERATE MIXING AND IN A MORE MOIST PROFILE STILL SUPPORTS HIGHS GETTING INTO THE LOWER 80S IN MUCH OF THE CWA...THUS FAVORED WARMER MAV TEMP GUIDANCE. CONVECTIVE INITIATING AND SUPPORTING PARAMETERS ARE PROGGED TO REALLY WANE LATER SUNDAY NIGHT...SO AFTER AN EVENING CHANCE HAVE TRENDED DRY FOR AFTER MIDNIGHT. LATEST MEDIUM RANGE MODEL RUNS SUGGEST MAIN UPPER LEVEL WAVE WILL CONTINUE TO SLOWLY ROLL UP ACRS MN AND EVENTUALLY NORTHWEST WI MON AND MON NIGHT. WITH DIFFLUENT UPPER FLOW TO THE SOUTH OF THIS FEATURE OVER GULF MOISTURE FEED AND POTENTIAL SHEAR PROFILES... THUNDERSTORMS STILL LOOKING LIKE A GOOD BET ESPECIALLY FOR LATE MON AFTERNOON AND EVENING LOCALLY. SLOWER UKMET PUTS THE STORM THREAT MORE ON MON NIGHT...BUT WILL SIDE WITH THE GFS AND ECMWF WHICH BLOWS UP AFTERNOON CONVECTION WHICH LASTS WELL INTO THE EVENING WITH A LATE NIGHT FROPA FROM THE WEST. THERE STILL LOOKS TO BE SOME DRY SLOT INTERVENTION ACRS MUCH OF IA AND NORTHWEST IL ON MON...AND EXTENT OF WARMING AND MIXING IN THIS REALM COULD BOOST TEMPS WELL INTO THE 80S(WELL ABOVE CURRENT GUIDANCE HIGHS). WILL GO WITH MID TO UPPER 70S FOR NOW WITH SURROUNDING COLLABORATIVE RESTRICTIONS. AFTER POSSIBLE LINGERING SHOWERS IN THE MORNING...TUE IS LOOKING MAINLY DRY AFTER SYSTEM PASSAGE AND UPPER RIDGING TO THE LEE OF DEVELOPING WEST COAST REX BLOCK. MEDIUM RANGE SIGNALS SUGGEST CANADIAN HIGH WILL BUILD DOWN TOWARD THE NORTHERN GRT LKS...SHUNTING LLVL THERMAL BOUNDARY DOWN ACRS PORTIONS OF THE UPPER MS RVR VALLEY. MAIN MESSAGE MEDIUM RANGE ENSEMBLES ARE TRYING TO PUSH IN THE MID WEEK PERIOD IS THE DEVELOPMENT A SQUEEZE PLAY OVER THE MIDWEST BETWEEN SEASONABLY STRONG SFC RIDGE BUILDING DOWN ACRS THE GRT LKS...AND WAVE ENERGY TRYING TO EJECT OUT OF SOUTHERN ROCKIES TROUGH. LATEST UKMET AND ECMWF SOLUTIONS ARE LIFTING OUT SFC LOWS FURTHER TO THE NORTHWEST NOW ACRS THE WESTERN HIGH PLAINS ON WED...WHILE THE GFS IS MORE PROGRESSIVELY PUNCHING LOW UP INTO THE EAST CENTRAL PLAINS BY WED MORNING. THE UKMET AND EUROS STRONGER GRT LKS HIGH SCENARIO WOULD MEAN A FURTHER SOUTHWEST PLACEMENT OF LAKE ENHANCED BOUNDARY FOR BIG TEMP GRADIENT FROM THE NORTHEAST TO SOUTHWEST CWA...AND KEEPING OVERRUNNING PRECIP SHIELD AT BAY UNTIL WED NIGHT AND THU. THE GFS WOULD BRING IN PRECIP QUICKER ON WED...BUT LOOKS SUSPICIOUS WITH A HEAVY PRECIP BAND SO FAR INTO THE COLD AIR ACRS MN/NORTHERN IA/ AND WI THROUGH THU MORNING. THUS STILL A LOT OF CERTAINTIES TO BE WORKED OUT AND WILL KEEP POPS FOR WED THRU THU...BUT PREFER THE UKMET AND ECMWF SOLUTIONS. COOLER AIRMASS REINFORCEMENT WITH ANOTHER CANADIAN HIGH RIGHT NOW SUGGESTS NEXT FRI MAY HAVE TROUBLE GETTING OUT OF THE 60S IN MOST OF THE DVN CWA. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/12
Hazardous weather outlook, May 6, 5:00 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT FRI MAY 6 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING NORTHWEST OF A LINE FROM IOWA CITY THROUGH FREEPORT. LATE TONIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF INTERSTATE 80. SEVERE STORMS ARE NOT EXPECTED THIS AFTERNOON OR OVERNIGHT. HOWEVER...SOME OF THE STORMS LATE TONIGHT COULD PRODUCE SOME SMALL HAIL OVER EAST CENTRAL IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POSSIBILITY OF THUNDERSTORMS WILL CONTINUE THROUGH EARLY NEXT WEEK AS AN ACTIVE WEATHER PATTERN SETS UP OVER THE MIDWEST. AT THIS TIME IT APPEARS THAT THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE MONDAY AFTERNOON AND EVENING. RAIN AND A FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE MID MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. DLF/DLS
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.